Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

137 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes blood in stool while on Ibuprofen?

Answered by
Dr.
Dr. Naval Mendiratta

Rheumatologist

Practicing since :2007

Answered : 748 Questions

default
Posted on Thu, 29 Oct 2015 in Bones, Muscles and Joints
Question: I want to know what I can do now I have been very much worse since 2006. I am 66 years old.
This was when I started with Ankylosing Spondylitis, I already have had epilepsy Grand Mal and Petit Mal since 1961.
Now I am 5 stone was 3 stone overweight in 2005. I am now bed bound most of the time because my back and neck are both so painful I can not walk more than 10 yards.
Ibprofen makes me pass blood when I go to the toilet and the doctor has tested for Bowel Cancer.
doctor
Answered by Dr. Naval Mendiratta 4 hours later
Brief Answer:
Ankylosing Spondylitis

Detailed Answer:
Good evening

Thank you for writing on health care magic

Well, Ankylosing spondylitis is a bit of difficult disease to manage especially if you can take NSAIDS. I would like to know a few more details before guiding you further:

1. Was the bowel cancer sure?? Inflammatory bowel disease can be a complication of ankylosing spondylitis which can cause blood in stools..

2. If it is cancer, what treatment are they giving you?Chemotheraphy will work well for both the diseases...SO would like to know if they have started with any treatment

3. We can try giving you Sulfasalazine. Althought UK and US medicos dont think it works well in axial disease,it has shown to work well in our population and 70 % people have shown good response.

4. Lastly , if it is not cancer and inflammatory bowel disease cause blood in stools, it will benefit from Biological drugs as well.

Do let me know these queries

Would like to guide you further from there

Regards
Dr Naval
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,   ,  
Drug/Medication

Recent questions on  Sulfasalazine

doctor1 MD

Hi, I have been diagnosed with UC about 14 years ago, was treated successfully and it went into remission. 2 years ago I had a bowel obstruction, hospitalized 3 weeks, removal of cecum & some bowel removal. 6 months later had another BO, surgery but no resection. Since then have had continual problems with diarrhea (unmanagable & explosive) at first every day, then every 2-3 days. Started sulfasalazine (again) 6 months ago, and now (finally) episodes are about 7-10 days apart. Having more problems with weight gain,up about 10-15 lbs! I exercise every day and following a Paleo diet, but not seeing any improvement with my weight. Does the sulfasalazine cause weight gain? I also take Zantac 2xdaily for heartburn & thyroxin. Would appreciate if you can help Many thanks, Kate

doctor1 MD

I have taken indocin for roughly 38 years for back pain. ( I have had 4 disc operations) I do not seem to have any adverse effects from the drug taking 75 mg once a day. Recently I was diagnosed having RA. My doctor has me taking 1500 mg Sulfasalazine daily and wants me to terminate the Indocin. Whenever I stop taking Indocin within two days my entire body hurts as if I was in a car wreck. I have read some of the adverse effects Indocin can have but its benefits for me are very high. Is it possible that after taking this medication for such a long time that my body has adapted to it or am I just as likely to experience the problems that Indocin may cause?

doctor1 MD

I am having joint pain post my typhoid . Still not going down. Have been taking wysolon. Any other medicine

doctor1 MD

Are there always violent side effect to Sulfasalazine . Can I find out if there is something wrong with this medicine. I've always used Delzacol for my Ulcerate Colitis . Dr changed me because of the cost. any other ideas for a less violent side...

doctor1 MD

I have been diagnosed with UC. Dr. has prescribed a time-released mesalamine (Apriso) as a maintenance medication. However, when I take even a 1/4 dose, I experience voluminous liquified and frequent (up to several time per HOUR!) diarhea. I had...

doctor1 MD

I started using estradot 50 today. Hormone replacement for menopause and osteoporosis. I also using other medications for high blood pressure, topisalic lotion for my psoriasis, omega 3, calcium and vet d. My concern is it safe to interact with all the medications iam taking. Also I was taking apo-gabapentin100mg and pms-sulfasalazine ec 500mg for my bursitis, a month ago. I stop taking this medication because it lowers my white blood corpuscles .it never help my bursitis any way. My sister was diagnosed with breast cancer 2 years ago, and undergoing treatment .l am also have varicose veins but it does not bother me at all, it is just very visible on my legs. How. Am I safe with the hormone therapy that I am taking right now.

doctor1 MD

I am having a flare up of ulcerative colitis. I am on 8 tablets of sulfasalazine and 30 mg of prednisone. I am also taking a 1000 mg salvo flak suppository. My head constantly aches and I also feel nauseous. I am a vegetarian and am only on squash and home made yoghurt these days. What else can't eat and an I have a Tylenol for my headaches?